Ciclosporin-Induced Generalised Hypertrichosis in a Transgender Woman Receiving Testosterone Blockers

Read full text
Authors: Zoe I Hemsley, Andre Boo Shern Khoo
Cited by: 1
References: 10

Abstract

Hypertrichosis is a well-documented side effect of ciclosporin, yet it is rarely encountered in dermatological practice. We present a case of hypertrichosis in a transgender woman on testosterone-blocking therapy, illustrating that ciclosporin can induce hypertrichosis even in the context of androgen suppression. A 25-year-old transgender woman with severe plaque psoriasis developed generalised hypertrichosis after commencing ciclosporin. She was concurrently taking estradiol and triptorelin as part of gender-affirming therapy. Hypertrichosis involved the arms, fingers, and face, leading to distress and subsequent discontinuation of ciclosporin. The patient was transitioned to adalimumab, which achieved good disease control without recurrence of hypertrichosis. This appears to be the first documented case of ciclosporin-induced hypertrichosis in a transgender woman receiving testosterone blockers. Clinicians should remain mindful of this potential adverse effect and its psychological impact when prescribing ciclosporin to transgender individuals. Further research is warranted to clarify the role of sex hormones in susceptibility to this side effect.

Fields of Study & Subjects

Hair Growth and Disorders Acne and Rosacea Treatments and Effects Dermatology and Skin Diseases

Publication details

Journal / source
Cureus
Publisher
Springer Science and Business Media LLC
Volume
18
Issue
2
Pages
e103296–e103296
Publication date
9 February 2026
Language
EN